MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE UNIVERSAL BATTERY CHARGER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE UNIVERSAL BATTERY CHARGER; VENTRICULAR (ASSIST) BYPASS
Model Number 1440
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were black burn marks where the 14v battery was connected in the hospital universal battery charger (ubc).Related manufacturer's report: 2916596-2023-05449.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is completed.Section a4: patient weight has been requested but not yet provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the universal battery charger (ubc) was evaluated following the reported event of a burn mark on the 14v battery.There was no photos or log files submitted for review.The ubc, serial (b)(6), was not returned for analysis.There were no reported issues with the unit.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Battery usage and charging faults are addressed in the heartmate 3 lvas patient handbook (rev.D), heartmate 14 volt li-ion battery instructions for use (ifu) (rev e) and the heartmate universal battery charger (ubc) ifu (rev.B).Heartmate 3 instructions for use (rev.C) section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.D) section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot ubc alarms.Heartmate 3 instructions for use (rev.C) section 3-¿powering the system¿ and heartmate 3 patient handbook (rev.D) section 3-¿powering the system¿ explain how to clean and maintain proper function of the batteries.The ifu states under the weekly safety checklist to clean the metal battery terminals and contacts inside the battery clips and to check for damage.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information: the cause of the burn marks was not identified.The ubc remained in service.

Brand Name
HEARTMATE UNIVERSAL BATTERY CHARGER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17366844
Report Number2916596-2023-05186
Device Sequence Number6647687
Product Code DSQ
UDI-Device Identifier00813024010678
UDI-Public813024010678
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1440
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight78 KG